View Full Version : Question about pain med's
03-08-2004, 01:12 PM
I was wondering is there something about IC that relates to allergies of pain medicines ? I am asking because I seem to have a allergic reaction to many pain med's over the last year. From reading many of the post it sounds like many people have to experiment to find what works for them. In my case it's almost everything. Can these symptoms go away over time. It seems like if I have a reaction the doctor swithces to something else and I usually end up with another reaction. So far these ones I have had reaction to Vicodin,Morophine,darvacet,percocet&dilaudid
03-08-2004, 01:27 PM
Wow Kelly you and I are so much alike!!!
With morphine, I am deathly allergic, with percocet I pass out and almost go into seizures, with vicodin I get sick and it doesn't help completely with pain. I take a non-narcotic med called Neurontin that helps. I take that in conjuction with other meds, like vicodin, and my interstim, and it does help take the edge off. It's really trial and error. :(
03-08-2004, 01:28 PM
What kind of reaction do you have with those medications? I know I become nauseated with pain medications and I take an anti-nausea medication any time I take a pain med.
03-08-2004, 01:43 PM
something you said reminded me since I had my cysto/hydro last week I have had 4 seizures as well .I believe it was from the vicodin. I stopped taking it and no more seizures.I am a epileptic but have not needed med's since I was 14.Hopefully my seizures arenot returning.Stress is a huge factor for seizures as I'm learning for IC too. Usually the reactions I have is hives,swollen shut eyes, and vomiting. So far this has been with all of the med's. I am keeping a journal for my doctors appt. on Thursday.
03-08-2004, 01:53 PM
That is just awful. eek I hope you do find something that helps...are you on Neurontin for the seizures? :(
Hugs and love,
03-08-2004, 01:58 PM
SO far I havenot had to take seizure med's since I was teen. Every so many years I take a eeg and it comes out normal. It looks like I might have to start again I'll know more Thursday!
Thanks for your help
03-09-2004, 04:46 AM
wow I am sorry your having a hard time with pain meds. Have you ever tried ultraset, it is not a narcotic and don't make you doppy.
03-09-2004, 04:58 AM
Do you mean Ultracet? I don't understand why you are saying it is not a narcotic. Correct me if I am wrong but I think it is a narcotic and can definetly cause seizures.
03-09-2004, 05:13 AM
I do mean Ultraset it is not in any way shape or form a narcotic. I suggested this pain pill because it is not.. I even called cvs pharmacy to make sure I was correct before posting it. so correction is made no problem wink
03-10-2004, 01:58 AM
Kelly, it seems you do have a lot of sensitivities. It is hard to say whether you will lose those reactions over time or if they are here to stay. The tramdol in Ultracet can trigger seizures in some and speaking for myself: I don't like that it has acetominophen -- which has been linked to serious health problems....liver and otherwise.
At any rate, hang in there. You'll prolly have to do the trial and error thing. Just be sure to keep your doctor informed of ANY side effects you experience. I do know soemone like you with extreme sesitivities to just about everything and so far does well with Amytriptyline and Fentanyl Lollipops (its gotta be in lollipops form, not any other.)
06-23-2006, 04:05 PM
Those Actiq "lollipops" are nothing to play around with. They are primarily used for Cancer and some other terminal illnesses' breakthrough pain. They have some really harsh side effects. I'm not saying you don't hurt badly enough to need it, but it's not something you just go "Hey, gimme one of those" and slurp it down. Wish you luck!!!
07-08-2006, 06:49 AM
My last pain doctor prescribed Actiq, I still have most of the scripts and free coupons. I was in horrible pain one day and sucked down one of those and I've never been dizzier or sicker in my life. I had to lay in bed and not move or I would be so sick. I think it helps the bladder pain only because it makes you so sick in other ways. I didn't like it.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.